MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE; QEW

PENUMBRA, INC. PENUMBRA ENGINE; QEW
Model Number PMXENGN-A
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an arteriovenous (av) graft in the upper arm using a penumbra engine (engine).During the procedure, the engine would not power on.The penumbra sales representative made several attempts to turn the engine on and plugged the engine into multiple working electrical plugs; however, the engine would not turn on.Therefore, the engine was not used for the remainder of the procedure.The procedure was completed using an embolectomy balloon and aspiration through a catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 3005168196-2021-01103.Section h.Box 5.Labeled for single use? section h.Box 8.Usage of device.Evaluation of the returned engine confirmed that the device would not power on.During functional testing, the engine was plugged in and power button was pressed, but the device would not power on.The fuses on the back of the engine were replaced with known good fuses, and the engine was then able to power on and produce vacuum pressure within specification, and all four vacuum indicator lights illuminated.The root cause of the blown fuses could not be determined; however, this damage likely contributed to the engines inability to power on during the procedure and the functional test.Penumbra engines are inspected at incoming quality control which includes a visual inspection as well as a verification of test results to ensure specifications for each output are met.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
PENUMBRA ENGINE
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11848861
Report Number3005168196-2021-01103
Device Sequence Number17085519
Product Code QEW
UDI-Device Identifier00815948020023
UDI-Public00815948020023
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPMXENGN-A
Device Catalogue NumberPMXENGN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date05/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005